Alert archive / Ohio / Frost Advisories in 2011

Frost Advisory 3, NWS Cleveland, OH

October 22, 201112 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at Oct 22, 2011, 3:16 PM EDT for 12 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 3:16 PM EDT (19:16 UTC)
In effect from
Oct 23, 2011, 2:00 AM EDT
Expired
Oct 23, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS71 KCLE 221916
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT SAT OCT 22 2011

OHZ012>014-020>023-031>033-038-047-PAZ002-003-230330-
/O.NEW.KCLE.FR.Y.0003.111023T0600Z-111023T1300Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
316 PM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURES...WILL FALL INTO THE MID 30S.

* TIMING...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE SKIES
  WILL BECOME MOSTLY CLEAR AND THE WINDS WILL BE LIGHT. 

* IMPACTS...FROST WILL DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
4 follow-up statements
702 
WWUS71 KCLE 230143
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT SAT OCT 22 2011

OHZ012>014-020>023-031>033-038-047-PAZ002-003-230945-
/O.CON.KCLE.FR.Y.0003.111023T0600Z-111023T1300Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
943 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...WILL FALL INTO THE MID 30S.

* TIMING...AREAS OF FROST WILL DEVELOP BETWEEN MIDNIGHT AND
  SUNRISE.

* IMPACTS...FROST WILL DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
717 
WWUS71 KCLE 230727
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
327 AM EDT SUN OCT 23 2011

OHZ012>014-020>023-031>033-038-047-PAZ002-003-231300-
/O.CON.KCLE.FR.Y.0003.000000T0000Z-111023T1300Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
327 AM EDT SUN OCT 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL BE IN THE MID 30S THROUGH
  SUNRISE.

* TIMING...AREAS OF FROST WILL CONTINUE EARLY THIS MORNING AND
  BEGIN TO MELT AROUND 9AM.

* IMPACTS...FROST WILL DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
633 
WWUS71 KCLE 231320
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
920 AM EDT SUN OCT 23 2011


OHZ012>014-020>023-031>033-038-047-PAZ002-003-231430-
/O.EXP.KCLE.FR.Y.0003.000000T0000Z-111023T1300Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
920 AM EDT SUN OCT 23 2011

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE WARMING SO THE THREAT OF FROST HAS ENDED.

OVERNIGHT LOWS IN THE ADVISORY AREA WERE GENERALLY N THE MID 30S
AND AREAS OF FROST OCCURRED.

$$
139 
WWUS71 KCLE 231330 CCA
NPWCLE

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EDT SUN OCT 23 2011


OHZ012>014-020>023-031>033-038-047-PAZ002-003-231430-
/O.COR.KCLE.FR.Y.0003.000000T0000Z-111023T1300Z/
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...MEDINA...
AKRON...RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
929 AM EDT SUN OCT 23 2011

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE WARMING SO THE THREAT OF FROST HAS ENDED.

OVERNIGHT LOWS IN THE ADVISORY AREA WERE GENERALLY IN THE MID 30S
AND AREAS OF FROST OCCURRED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:37 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 22, 1:37 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT SAT OCT 22 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL BUILD ACROSS THE
LOWER GREAT LAKES TODAY. AS THE HIGH PRESSURE MOVES OFF TO THE
EAST...OUR FLOW WILL COME AROUND FROM THE SOUTH. MOISTURE WILL
INCREASE ON SUNDAY BUT ANY SHOWERS SHOULD HOLD OFF UNTIL SUNDAY
NIGHT AND MONDAY AS A WEAKENING FRONT MOVES ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVER THE EXTREME EASTERN AREAS THE CLOUDS WILL SLOWLY
DECREASE...PARTLY CLOUDY TO PARTLY SUNNY LOOKS REASONABLE.
ELSEWHERE MOSTLY SUNNY SHOULD HANDLE THE THIN CIRRUS AND ANY
CUMULUS CLOUDS THAT HAVE DEVELOPED. ADJUSTED THE HIGHS BASED ON
NOON READINGS...UPWARD A LITTLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE SOUTH FLOW WILL BE LIGHT TONIGHT BUT ALONG WITH SOME HIGH
CLOUDS SHOULD BE JUST ENOUGH TO KEEP THE FROST AT A MINIMUM.
MENTIONED FROST IN THE FORECAST WHERE THE HOURLY TEMPERATURES
DROPPED INTO THE MID/UPPER 30S...MAINLY ACROSS THE COLDER SPOTS OF
INLAND NE OH/NW PA. LOWS IN THE LOWER/MID 40S ELSEWHERE.

THE FAST WEST FLOW WILL NOT GIVE US MUCH OF A BREAK AS A SERIES OF
STRONGER SHORT WAVES PASS THROUGH THE GREAT LAKES. THE FIRST ON
SUNDAY IS WEAK AND WILL PROBABLY NOT GENERATE ENOUGH UPWARD MOTION
OR TAP ENOUGH LOW LEVEL MOISTURE FOR ANY RAIN BUT I SUSPECT THAT WE
WILL SEE A FAIR AMOUNT OF HIGH CLOUDS AND PROBABLY GENERATE SOME
STRATOCUMULUS AT SOME POINT. THE INCREASE IN CLOUDS WILL PROBABLY
MUTE THE TEMPERATURE RECOVERY BUT WE WILL PROBABLY BE ABLE TO SNEAK
INTO THE UPPER 50S OR THE LOWER 60S.

THE NEXT SHORT WAVE IS A LITTLE STRONGER AND WILL HAVE TO INCLUDE A
CHANCE FOR SHOWERS LATER SUNDAY NIGHT INTO MONDAY. WITH ANY LUCK WE
SHOULD SEE ENOUGH RIDGING ON TUESDAY AHEAD OF THE NEXT FRONT THAT IT
MAY STAY DRY. THE PREVIOUS FORECAST HAD A CHANCE/SLIGHT CHANCE OF
SHOWERS AND WILL LOWER THE POP A LITTLE. IF WE DO STAY DRY ON
TUESDAY... WE SHOULD FINALLY BE ABLE TO CAPITALIZE ON THE SOUTHWEST
FLOW AND SEE TEMPERATURES WELL INTO THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
FORECAST MODELS IN SOMEWHAT AGREEMENT IN BRINGING A NICE SHORT WAVE
ACROSS THE GREAT LAKES REGION TUESDAY NIGHT INTO WEDNESDAY. ANOTHER
MORE STRONGER DEVELOPING LOW PRESSURE CENTER OVER THE MISSISSIPPI
VALLEY REGION AND MOVE NORTHEASTWARD AND BRING MORE SHOWERS TO THE
AREA THURSDAY THROUGH SATURDAY MORNING. SOME GRADUAL CLEARING
SATURDAY ESPECIALLY WESTERN SECTIONS AND STILL LINGERING CLOUDS AND
SHOWERS NORTHEAST OHIO AND NW PENNSYLVANIA. TEMPERATURES NEAR OR
BELOW NORMAL DURING THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDING OVER THE AREA WILL ALLOW FOR MAINLY VFR
CONDITIONS THROUGH THE PERIOD. FOR NOW KEPT VIS AT SITES AROUND
DAYBREAK SUN VFR AS DRIER AIR BUILDS IN. MAY BE SOME LOCAL FOG BUT
ALL GUIDANCE INDICATING AT LEAST 6SM AT SITES. CLOUDS ALONG THE
LAKESHORE AT ERI WILL GRADUALLY BECOME BKN THEN SCT LATER THIS
AFTERNOON.

FOR TONIGHT MAINLY HIGH CLOUDS ACROSS THE REGION AND LIGHT SSW
WIND. HIGH CLOUDS THICKEN AND GRADUALLY LOWER LATER SUNDAY
AFTERNOON AHEAD OF APPROACHING COLD FRONT WITH SW WINDS AROUND
7-10KT.

OUTLOOK...NON-VFR CONDITIONS POSSIBLE MONDAY...TUESDAY NIGHT
THROUGH THURSDAY.

&&

.MARINE...
AS A WEAK HIGH PRESSURE CENTER MOVES ACROSS THE AREA TODAY AND
TONIGHT LOOK FOR DIMINISHING WINDS ON THE EAST END OF THE LAKE AND
GENERALLY LIGHT WINDS 5 TO 15 KNOTS OVER THE WESTERN HALF OF THE
LAKE. WILL CONTINUE THE SMALL CRAFT ADVISORY UNTIL 10 AM THIS
MORNING FOR WINDS AND WAVES NEAR SMALL CRAFT CONDITIONS.

ON THE BACK SIDE OF THE HIGH PRESSURE LOOK FOR SOUTHWEST WINDS
TO INCREASE SUNDAY INTO SUNDAY NIGHT BEFORE BECOMING WSW AT
AROUND 15 TO 25 KNOTS ON MONDAY WITH THE PASSAGE OF A COLD FRONT.
WE WILL PROBABLY NEED ANOTHER SMALL CRAFT ADVISORY FOR LATE SUNDAY
NIGHT AND MONDAY. THE FLOW IS EXPECTED TO DIMINISH MONDAY NIGHT AS
HIGH PRESSURE MOVES ACROSS THE LAKE.

A DEVELOPING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEASTWARD
NEAR LAKE ERIE TUE NIGHT THROUGH WEDNESDAY. THE WIND DIRECTION WILL
BE A LITTLE TRICKY AND WILL DEPEND ON THE TRACK OF THE LOW PRESSURE
SYSTEM. THE LOW SHOULD BE EAST OF THE LAKES BY LATE WEDNESDAY...
THIS SHOULD RESULT IN A NORTHWEST FLOW PROBABLY INCREASING WINDS
ENOUGH FOR YET ANOTHER SMALL CRAFT ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KIELTYKA
SHORT TERM...KOSARIK
LONG TERM...BC
AVIATION...ABE
MARINE...BC
Hazardous weather outlook, Oct 22, 9:19 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
919 AM EDT SAT OCT 22 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231330-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
919 AM EDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY FROST IS POSSIBLE LATE TONIGHT MAINLY OVER EASTERN
OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-231330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
919 AM EDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 9:51 PM EDTSmall Craft AdvisoryCLE12 hr

Nearby

Frost Advisories in Ohio, 2011Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.